Minnesota, 2005Tornado in Minnesota, July 11, 2005
July 11, 2005 · NWS FGF · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 11, 1:10 PM CST, 30 minutes earlier.
Area forecast discussion, Jul 11, 1:10 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
210 PM CDT MON JUL 11 2005
RATHER TRANQUIL PERIOD COMING UP...OUTSIDE OF THIS EVENING
CONVECTION AND CHC OF CONVECTION LATE THURSDAY.
.SHORT TERM...
18Z SFC MAP SHOWS WEAK SFC LOW BTWN FARGO AND FOSSTON...WITH A FRONT
NORTHEAST TO JUST WEST OF BAUDETTE AND THEN SOUTH FROM THE LOW TO
JUST WEST OF WAHPETON. KMVX 88D SHOWS BOUNDARY LOCATED FROM AROUND
LOW LOCATION WEST OF FOSSTON SOUTH ACROSS NRN CLAY COUNTY MN THEN
INTO RICHLAND COUNTY. ISOLD TSRA FIRING ALONG THIS BOUNDARY ATTM
AND WOULD EXPECT ACTIVITY TO INCREASE QUICKLY NEXT HOUR WITH ISOLD
SVR QUITE LIKELY ESPECIALLY AS ACTIVITY HEADS EAST INTO HOT AND
HUMID AIRMASS IN THE BJI/PKD AREAS WHERE TEMPS TODAY ARE AROUND 90
AND DEW PTS IN THE LOWER 70S. SHEAR IS WEAK...BUT ENOUGH GROWTH OF
THE STORMS TO PRODUCE SOME HAIL AND LOCALLY GUSTY WINDS. STORM
CORES WILL PRODUCE HEAVY RAIN BUT THEY WILL MOVE MOVING. ENTIRE
STORM ACTIVITY BEING AIDED BY SHORT WAVE AND ASSOC DRYING NICELY
SEEN ON WATER VAPOR ENTERING SOUTHEAST NORTH DAKOTA.
ACTIVITY WILL BE OVER WITH BY 05Z...THEN CLEARING WILL PROGRESS
QUICKLY EAST AS HIGH BUILDS OVER NORTH DAKOTA. WORRIED ABOUT SOME
FOG FORMATION OVERNIGHT. WILL NOT INCLUDE IT AS AIRMASS IS DRYING
OUT BEHIND FRONT. WILL ALERT EVENING CREW TO POSSIBILITY.
HIGH PRESSURE TO RESIDE OVER REGION TUE INTO WED. CONVECTIVE TEMPS
PER ETA SOUNDINGS IN THE MIDDLE 80S ON TUESDAY WITH DECENT 850 MB
MOISTURE AVBL FOR DIURNAL CUMULUS. WEDNESDAY WILL SEE WARMER
SFC-500 MB LAYER AND NEARLY FULL SUN. TEMPS BOTH DAYS QUITE WARM
WITH MIDDLE 80S TUE AND MANY SITES GETTING CLOSE TO 90 ON
WEDNESDAY.
PREFER ETA/CANADIAN IDEA ON NEXT SYSTEM DUE THURSDAY AFTERNOON. ALL
MODELS HAVE HAD GENERAL PATTERN WITH A SHORT WAVE TROUGH MOVING
NORTHEAST OUT OF THE PAC NORTHWEST INTO SRN SASK/MB THURSDAY. LOOKS
LIKE SFC LOW IN MANITOBA WITH A FRONT/TROUGH SOUTH INTO ERN ND IN
THE AFTN WILL PROGRESS INTO MN THURSDAY EVENING. 700 MB TEMPS ARE
QUITE WARM AHEAD OF FRONT...WITH ETA COOLEST IN SHOWING ANY CAP
BREAKING RIGHT ALONG FRONT DURING PEAK HEATING. FEEL ENOUGH
MOISTURE/LIFT AVBL FOR INSERTION OF A 20-30 POP FOR THUNDERSTORMS
OVER FAR NW MN AND ERN ND THURSDAY AFTERNOON AND EARLY EVENING AND
FOR NW/WCNTRL MN THURSDAY NIGHT UNTIL MIDNIGHT.
.LONG TERM (FRI-MON)...
EXTENDED FORECAST STILL LOOKING FAIRLY CONSISTENT...WITH NATIONAL
DISCUSSIONS FAVORING THE 00Z GFS/ECMWF. THEREFORE LOOKS LIKE 2
DISTINCT PCPN CHANCES...ONE LINGERING BETWEEN 00-12Z FRI AND THE
SECOND IN THE SUN/MON TIME FRAME. OVERALL 500MB PATTERN IS NEARLY
ZONAL EARLY ON...WHICH SHOULD LEAD TO A PROGRESSIVE FRONT WITH THE
FIRST SYSTEM. SECOND SYSTEM LOOKING MORE ROBUST...WITH BOTH THE GFS
AND ECMWF CLOSING OFF A LOW AT 500MB. 12Z GFS DID COME IN A BIT
FASTER WITH THE SUN/MON SYSTEM...BUT WILL HOLD OFF ON SPEEDING IT UP
TOO MUCH YET. DID START PCPN ABOUT 6 HOURS FASTER TO BLEND CLOSER TO
NEIGHBORS. OVERALL...TEMPS LOOK TO STAY ON THE WARM SIDE...BUT THEY
DO COOL AS THE 500MB LOW CLOSES OFF OVER THE AREA.
&&
.AVIATION...
THE KGFK TAF SHOULD BE OUT OF THE WOODS AS FAR AS PCPN CHANCES.
CHANCES STILL LINGER FOR THE KFAR TAF FOR A FEW MORE HOURS AND WILL
TAKE UNTIL MID EVENING TO CLEAR OUT OF THE KBJI AREA. FAIRLY WEAK
NORTHWEST SFC WINDS BEHIND THE FRONT...WHICH ARE LIKELY TO GO LIGHT
OVERNIGHT. WILL LEAVE FOG MENTION OUT FOR NOW AND LET EVENING SHIFT
RE-EVALUATE.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE
&&
RIDDLE
Hazardous weather outlook, Jul 11, 11:15 AM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1215 PM CDT MON JUL 11 2005
UPDATED INFORMATION FOR TODAY
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-121130-
BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN-
EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN-
EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND-
HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND-
NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND-
PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN-
SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND-
TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN-
WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN-
INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE...
FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU...
THIEF RIVER FALLS...VALLEY CITY AND WAHPETON
1215 PM CDT MON JUL 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND INCREASE IN
COVERAGE MAINLY EAST OF A ROSEAU TO FARGO TO LISBON LINE THIS
AFTERNOON AND EARLY EVENING. ISOLATED SEVERE THUNDERSTORM OR TWO IS
POSSIBLE...WITH HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL THE
MAIN THREAT. ACROSS NORTHEAST NORTH DAKOTA...THE THREAT FOR HEAVY
RAIN AND SEVERE WEATHER HAS ENDED.
A WEAK FRONT WILL MOVE SLOWLY ACROSS NORTHWEST MINNESOTA AND EXTREME
SOUTHEAST NORTH DAKOTA THIS AFTERNOON. OUT AHEAD OF THE FRONT...THE
AIRMASS WILL BE VERY WARM AND HUMID.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE
FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE
RIDDLE
Tornado, Marshall
- When
- July 11, 1:40 PM CST to 1:52 PM CST
- Where
- Marshall County, 6 mi SW of Middle River
- Rating
- F0
- Path length
- 4 mi
- Path width
- 50 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 48.367, -96.267
Intermittent touchdowns occurred along the damage path. Anticyclonic (clockwise) rotation was evident in the tree damage that occurred in shelterbelts.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Georgia, July 11, 2005$1.8 million · 1 event
- Flash Flood in Georgia, July 11, 2005$1.3 million · 1 event
- Flash Flood in Georgia, July 11, 2005$500,000 · 1 event
- Flash Flood in Georgia, July 11, 2005$300,000 · 1 event
- Flash Flood in Georgia, July 11, 2005$200,000 · 1 event
- Flash Flood in Georgia, July 11, 2005$200,000 · 1 event
- Tropical Storm in Mississippi, July 11, 2005$35,000 · 5 events
- Hail and Damaging Winds in Texas, July 11, 2005$30,000 · 61 kt wind · 7 events
- Hail and Damaging Wind in Texas, July 11, 2005$24,000 · 1 in hail · 2 events
- Flooding in Alabama, July 11 to 15, 2005$18,000 · 6 events
- Hail in Nebraska, July 11, 20051.5 in hail · 4 events
- Hail in Colorado, July 11, 20051.5 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467688.